MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL PIONNER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL); NANOSS, BONE VOID FILLER

PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL PIONNER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL); NANOSS, BONE VOID FILLER
Model Number 90-100-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Headache (1880); Incontinence (1928); Itching Sensation (1943); Swelling (2091); Tingling (2171); Depression (2361); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On january 13, 2019, the patient called and notified rti surgical, inc.(rti) of a diagnosis of failure to fuse as part of the patient's referral and evaluation by staff at (b)(6) medical.The patient was seeking potential removal and replacement of retained spinal hardware (not manufactured by rti).The patient has undergone three spinal surgeries of the lumbosacral region.The patient had contacted rti surgical in november and december of 2018 for assistance in identifying the materials in the rti implants utilized in the patient's prior surgeries as part of testing the patient was planning on undergoing to identify potential metal allergies to the patient's spinal hardware.The patient filed a voluntary medwatch report on 12/05/2018, # mw5081899, related to complications experienced with the hardware.Rti surgical was unaware of the medwatch being filed on 12/05/2018 and unaware that rti surgical's devices were involved.The patient is the initial reporter of this event.The devices referred to on the mw5081899 do not match the devices the patient reported to rti surgical on january 13, 2019.Devices were not returned to rti surgical.As of the date of this report, to rti surgical's knowledge, the devices remain in the patient.
 
Event or Problem Description
On january 05, 2018, the patient reported to the fda the following under mw5081899: "pt called to report adverse events involving her ps3 spinal system (she had implanted on (b)(6) 2014.Pt stated that after the initial surgery she felt good.Pt said one day she woke up and couldn't walk or stand, and her physician said it was because she had loosening of the device and broken hardware.Pt said she had a revision surgery on (b)(6) 2016 to fix the problems, but never felt relief after this surgery.Pt said she continually just kept getting worse, having pain, and couldn't move or stand.Pt said she kept insisting to her physician that something was not right.Pt said she had a second revision surgery on (b)(6) 2017 which only caused her even more problems.Pt's symptoms are: itching, swelling at incision site, raw spots, burning feeling, incontinence, can't sit, walk or stand for a long amount of time, constant extreme pain, tingling and numbness in hands, legs and feet, legs look purple, bruising, headaches, metal taste in mouth, ruined sex drive, and depression.Pt stated she requested a device info card from physician, but the physician refused and then terminated her as a pt.Pt said she strongly feels the physician is to blame for faulty procedures and/or faulty devices.Pt said her issues with the devices were broken screws that couldn't be removed, loosening, failure to fuse, iliac bolt caps protruding on both sides of the lower spine, and a reaction to the hardware.She is planning to take legal action against physician." according to the mw report the event date was (b)(6) 2016.On january 13, 2019, the patient reported to rti surgical that she had filed mw5081899.

Brand Name
PIONNER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL)
Common Device Name
NANOSS, BONE VOID FILLER
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY, INC DBA RTI SURGICAL
375 river part circle
marquette MI 49855
MDR Report Key8332650
Report Number1833824-2019-00006
Device Sequence Number46807
Product Code MQV
UDI-Device Identifier00846468049454
UDI-Public(01)00846468049454(17)180425(10)244237
Combination Product (Y/N)N
PMA/510(K) Number
K141600
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2018
Device Model Number90-100-10
Device Catalogue NumberSAME
Device Lot Number244237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;